Very frustrated

Discussion in 'The Watercooler' started by Abbey, Apr 19, 2007.

  1. Abbey

    Abbey Spork Queen

    After 10 days of no medications, and having an allergic reaction to an antibiotic, I finally decided to try the Lexapro again. I only took 1/2 tab last night and 1/2 this morning. Same reaction. About an hour after taking it, my throat started to swell shut...couldn't talk, breathe, etc. Bring on the epi pen again. :grrr:

    My doctor said this was one of the most gentle antidepressants. I can't imagine trying another one.

    It also brings to light what our kids go through when they are starting these medications. It must be scary for them.

    Go back in to doctor, but not until May 11th. I guess I'll try something else.

  2. jal

    jal Member

    I am sorry you have had such a hard time with this... :smile:I know Lexapro made my skin itch like crazy. I tried it for 3 days and threw it away.
  3. Suz

    Suz (the future) MRS. GERE

    Abbey, you must just want to scream. Good grief!

    I can't recall why you aren't trying Wellbutrin. Didn't you tolerate that well when you quit smoking? I'm sorry if you've already given me the answer 10 times- I'm old and have a lousy memory. :flower:

  4. ScentofCedar

    ScentofCedar New Member

    that so sucks, Abbey.


  5. Fran

    Fran Former Site Owner

    <span style='font-size: 11pt'>We have been fortunate in that difficult child hasn't had any allergic responses to any of the medications he has tried.
    I hope they find something that works for you.</span>
  6. Sue C

    Sue C Active Member

    Abbey -- I'm sorry you are allergic to the medication. Can't you tell the dr's office you NEED to get in before May 11th? That is a long time to wait. :frown:

  7. WhymeMom?

    WhymeMom? No real answers to life..

    Abbey, sorry you can't find a suitable medication....seems with all that's available there ought to be something. (If only you had ED....I get plenty of spam for that....)I'm with Sue, call your doctor and express your frustrations and let him/her know you need something NOW!

    Hope you feel better....
  8. Lothlorien

    Lothlorien Active Member Staff Member

    Are you, perhaps, allergic to the food dye in the medication? Maybe then you can try the liquid form, if you are?

    I hope you feel better soon.
  9. Abbey

    Abbey Spork Queen

    I have been on Wellbutrin before. It did help with the smoking issue, but I felt no effects as far as mental health. I guess I could try it again.

    If you are not in crisis, that is the earlist they can see you. Very frustrating. That's an HMO!

  10. VLong

    VLong New Member

    Lexapro (and Celexa, Prozac and all of the other "new" ADs) made me feel so bad that after two days on it, I threw it out. Made it longer than the Celexa and Prozac...only one dose with those. Effexor did wonders for me, but it got to be too expensive and so I am back on the old, old AD Doxepin. No reactions whatsoever.

    I hope you are feeling better soon and can get this straightened out!

  11. flutterbee

    flutterbee Guest

    So you may be at a point where the thought of trying yet another medication is just too much to think about. There are other ways to help alleviate depression. My daughter's therapist cannot take AD's because of medication interactions so she uses alternative methods. She uses a combination of things such as St. Johns Wart (which, with your sensitivity to things I wouldn't recommend without doctor supervision), light therapy and acupuncture. I don't know about the acupuncture, personally, but I know light therapy has been studied and can be useful in treating some forms of depression.

    It's also VERY important that you see someone...a therapist. I can't stress that enough. Even if you do take an AD, the best results are medications and therapy together. With your sensitivity to medications, I would say it's even more important. Also, and especially because of your medication sensitivities, I would demand a referral from your regular doctor to a psychiatrist. You need someone more trained and experienced with the various medications working with you.
  12. Kathy813

    Kathy813 Well-Known Member Staff Member

    My easy child went through something like this when we were trying to find a medication for her migraines. She had a reaction like yours of her throat swelling with every medication that the neurologist tried. He finally decided that she was allergic to the entire class of triptan medications and we had to go back to an old fashioned prescription painkiller that causes her to fall asleep when she takes it.

    I hope that you can find something that works for you.

  13. SunnyFlorida

    SunnyFlorida Active Member

    difficult child saw insects when he took Celexa or Lexapro. psychiatrist tried him on Buspar and said that was a very mild anxiety medication.